Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 13, 2021, 8:13 PM CST for Tom Green County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2021, 8:13 PM CST (02:13 UTC)
- Expired
- Mar 13, 2021, 9:00 PM CST
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 19 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 3:23 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3140 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
147
WUUS54 KSJT 140213
SVRSJT
TXC451-140300-
/O.NEW.KSJT.SV.W.0007.210314T0213Z-210314T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
813 PM CST Sat Mar 13 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern Tom Green County in west central Texas...
* Until 900 PM CST.
* At 813 PM CST, a severe thunderstorm was located near San Angelo
State Park, or 11 miles northwest of San Angelo, moving northeast
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
O.c. Fisher Reservoir around 820 PM CST.
San Angelo and Grape Creek around 825 PM CST.
Orient around 840 PM CST.
Other locations impacted by this severe thunderstorm include Harriet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CST for west central
Texas.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3130 10068 3170 10071 3168 10025 3167 10023
3159 10023 3158 10020 3131 10012
TIME...MOT...LOC 0213Z 242DEG 37KT 3152 10063
HAIL...<.75IN
WIND...60MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 6:05 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Mar 13, 6:05 PM CST, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 605 PM CST Sat Mar 13 2021 ...New AVIATION... .SHORT TERM... (This afternoon through Sunday) Issued at 117 PM CST Sat Mar 13 2021 ...Severe Storms Possible Late this Afternoon and Tonight... Water vapor satellite imagery showed an upper level low moving slowly eastward across the AZ/UT border, with southwest flow aloft over West Texas. On visible satellite, mid and high clouds across West Central Texas are gradually moving out of the area, while low clouds are partially clearing, resulting in increasing day- time heating, which should help increase instability potential this afternoon. At the surface, a north-to-south oriented dry-line stretched from the NM/TX Border south through the Big Bend region, with dewpoints in the 20s/30s west of the dry-line and low to mid 60s east of the dry-line. As the day goes on, the dry-line will mix east into the Permian Basin, while a Pacific cold front coming in from the west approaches from behind. This front will effectively merge with the dry-line by late afternoon, and the front will continue to push east into West Central Texas early this evening through late tonight. The aforementioned moisture east of the dry-line, late afternoon/evening instability, and lift from frontal convergence and a short-wave rotating around the low, will result in thunderstorms and showers developing late this afternoon just west of our region and moving across our forecast area from west to east though late tonight. All hi-res models indicate that the storms will form in a line along the cold front as it moves through, with some weaker storms or light showers lingering behind the main squall line. By sunrise Sunday, any showers/storms should be east of our forecast area. Early this evening, the nocturnal southerly jet strengthens, resulting in very strong 0-6 km shear of 60-75 KT, while 0-1 km shear of 15-25 KT supports the potential for a few tornadoes as well. Meanwhile, with continued day-time heating and dewpoints in the low 60s, ML CAPE values look to increase to around 1000-2000 J/KG. Thus, the combination of instability and shear could result in strong to severe storms. SPC convective outlook has most of our forecast area in a Slight Risk, except in the western and northwestern Big Country where there is an Enhanced Risk. Also, the Northwest Hill Country and eastern Heartland regions are in a Marginal Risk. Main threats are large to very large hail (largest hail in our extreme western counties), damaging winds (with the potential for 75+ mph wind gusts in the western and northwestern Big Country and western Concho Valley), and a few tornadoes (highest risk in the western counties). Sunday, look for skies to clear with dry, gusty westerly winds moving in. Dewpoints lowering into the 20s will likely result in relative humidities lowering into the 15-20 percent range by late afternoon, which could combine with the gusty winds to create elevated to near critical fire weather conditions. Patchy blowing dust could get blown into our region from the west during the afternoon due to gusty west winds of 15-30 mph with gusts to 40 mph. Warm, downsloping westerly flow could result in warmer temperatures than many models are showing, with official forecast highs in the low 70s. && .LONG TERM... (Sunday night through next Saturday) Issued at 235 PM CST Sat Mar 13 2021 Looks like quiet weather Sunday night through Monday night as weak upper ridging will be over the area. The next weather system will move into the area Tuesday afternoon and night. An upper level short wave will combine with returning gulf moisture to produce scattered showers and thunderstorms Tuesday night. Also, much of west central Texas will be in the warm sector, east of the dryline and south of a developing warm front Tuesday afternoon and evening. A few strong storms are possible across the eastern half of the area Tuesday night. For Wednesday through Saturday, look for dry weather and breezy conditions on Wednesday and Thursday. Also, cooler temperatures are expected. && .AVIATION... (00Z TAFS) Issued at 604 PM CST Sat Mar 13 2021 Thunderstorms will move into the TAF sites this evening, affecting most sites between 00Z and 06Z. Will have some TEMPO groups in the forecasts to account for briefly MVFR conditions as the storms move through. Could also see some large hail and damaging winds with these storms, with the best chances for that at KABI and KSJT. After the storms move through, conditions will improve to VFR within a few hours, remaining VFR through tomorrow afternoon. Will see west winds increase to 15 to 25 knots, and gusty tomorrow by late morning, through the afternoon hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 46 71 47 73 / 90 0 0 0 San Angelo 43 72 45 76 / 90 0 0 0 Junction 47 73 42 79 / 80 0 0 0 Brownwood 49 72 44 78 / 80 5 0 0 Sweetwater 44 69 48 73 / 80 0 0 0 Ozona 42 71 42 75 / 90 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SJH LONG TERM....21 AVIATION...20
Hazardous weather outlook, Mar 13, 1:49 PM CST, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 149 PM CST Sat Mar 13 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-142000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 149 PM CST Sat Mar 13 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop across western portions of the forecast area late this afternoon and early evening, and spread east across the rest of West Central Texas through late tonight. Some of the storms may become severe, especially this evening. Large to possibly very large hail, damaging winds, and a few tornadoes are possible. The threat for strongest wind gusts, potentially reaching 75 mph, will be across the western Big Country and northwest Concho Valley. Frequent cloud to ground lightning is also expected with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Elevated to near critical fire weather conditions possible Sunday afternoon due to gusty west winds and low humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, Mar 13, 6:53 PM CST, 1 hour 20 minutes before
Special Weather Statement National Weather Service San Angelo TX 653 PM CST Sat Mar 13 2021 TXZ049-054-140130- Fisher TX-Nolan TX- 653 PM CST Sat Mar 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NOLAN AND FISHER COUNTIES UNTIL 730 PM CST... At 652 PM CST, Doppler radar was tracking a strong thunderstorm over Valley View, or 9 miles northeast of Colorado City, moving northeast at 45 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Wastella around 700 PM CST. Hobbs around 720 PM CST. Rotan and Roby around 730 PM CST. Other locations impacted by this storm include Gannon, Busby, Capitola, Us-180 Near The Fisher-Scurry County Line and Us- 84 Near The Nolan-Fisher County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3275 10015 3245 10066 3276 10066 3297 10065 TIME...MOT...LOC 0052Z 230DEG 39KT 3252 10078 SK
Special weather statement, Mar 13, 7:21 PM CST, 52 minutes before
Special Weather Statement National Weather Service San Angelo TX 721 PM CST Sat Mar 13 2021 TXZ064-065-071-072-140215- Irion TX-Tom Green TX-Coke TX-Sterling TX- 721 PM CST Sat Mar 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COKE...SOUTHERN STERLING...WESTERN TOM GREEN AND IRION COUNTIES UNTIL 815 PM CST... At 719 PM CST, Doppler radar was tracking a strong thunderstorm 12 miles northeast of Big Lake, moving northeast at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Arden around 815 PM CST. Other locations impacted by this storm over the next hour include Mertzon, Barnhart, US 67 in Irion County, and US 87 in northwestern Tom Green County. LAT...LON 3165 10127 3176 10069 3109 10068 3108 10127 TIME...MOT...LOC 0119Z 257DEG 27KT 3135 10135 sn
Local storm report, Mar 13, 7:34 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
734 PM CST SAT MAR 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST STERLING CITY 31.84N 100.98W
03/13/2021 E60 MPH STERLING TX NWS EMPLOYEE
&&Special weather statement, Mar 13, 7:46 PM CST, 27 minutes before
Special Weather Statement National Weather Service San Angelo TX 746 PM CST Sat Mar 13 2021 TXZ054-140215- Nolan TX- 746 PM CST Sat Mar 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NOLAN COUNTY UNTIL 815 PM CST... At 744 PM CST, Doppler radar was tracking a strong thunderstorm near Silver, or 16 miles west of Blackwell, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Nolan around 815 PM CST. In addition, a Severe Thunderstorm Warning remains in effect for northern and western Nolan County until 815 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3236 10015 3208 10015 3209 10063 TIME...MOT...LOC 0144Z 245DEG 32KT 3212 10060 SK
Special weather statement, Mar 13, 8:08 PM CST, 5 minutes before
Special Weather Statement National Weather Service San Angelo TX 808 PM CST Sat Mar 13 2021 TXZ065-071-072-140245- Irion TX-Tom Green TX-Coke TX- 808 PM CST Sat Mar 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COKE...NORTHEASTERN TOM GREEN AND NORTHEASTERN IRION COUNTIES UNTIL 845 PM CST... At 806 PM CST, Doppler radar was tracking a strong thunderstorm near Carlsbad, or 13 miles northwest of San Angelo, moving northeast at 25 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Carlsbad and San Angelo State Park around 815 PM CST. San Angelo around 830 PM CST Grape Creek around 825 PM CST. Orient around 845 PM CST. Other locations impacted by this storm include Harriet and Us- 67 Near The Irion-Tom Green County Line. LAT...LON 3126 10068 3171 10076 3172 10024 3133 10022 TIME...MOT...LOC 0206Z 234DEG 24KT 3155 10065 08
Special weather statement, Mar 13, 8:11 PM CST, 2 minutes before
Special Weather Statement
National Weather Service San Angelo TX
811 PM CST Sat Mar 13 2021
TXZ049-054-098-113-127-140300-
Haskell TX-Fisher TX-Nolan TX-Jones TX-Taylor TX-
811 PM CST Sat Mar 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...WESTERN
JONES...NOLAN...EASTERN FISHER AND WESTERN TAYLOR COUNTIES UNTIL 900
PM CST...
At 809 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Neinda to 8 miles northwest of Nolan to
near Sanco. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Anson, Trent around 830 PM CST.
Merkel around 835 PM CST.
Happy Valley and Noodle around 840 PM CST.
Stamford around 900 PM CST.
Other locations impacted by these storms include The Intersection Of
Us-180 And Ranch Road 126, Tuxedo, Shep, Camp Butman, Stith, Truby,
The Intersection Of Highway 70 And Ranch Road 53, Lake Sweetwater
and Camp Boothe Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3313 9972 3208 10002 3208 10057 3296 10017
3296 9999 3309 9998
TIME...MOT...LOC 0209Z 241DEG 36KT 3275 10013 3237 10031 3205 10044
SKThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 6:17 PM CST | Severe Thunderstorm Warning | SJT | Sterling | 58 min |
| Mar 13, 6:28 PM CST | Special Weather Statement | SJT | Upton | 62 min |
| Mar 13, 6:53 PM CST | Special Weather Statement | SJT | Fisher | 37 min |
| Mar 13, 7:02 PM CST | Severe Thunderstorm Warning | SJT | Sterling | 36 min |
| Mar 13, 7:12 PM CST | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 63 min |
| Mar 13, 7:16 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 19 min |
| Mar 13, 7:21 PM CST | Special Weather Statement | SJT | Irion | 54 min |
| Mar 13, 7:24 PM CST | Severe Thunderstorm Warning | SJT | Coke | 51 min |
| Mar 13, 7:44 PM CST | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 46 min |
| Mar 13, 7:46 PM CST | Special Weather Statement | SJT | Nolan | 29 min |
| Mar 13, 8:08 PM CST | Special Weather Statement | SJT | Tom Green | 37 min |
| Mar 13, 8:11 PM CST | Special Weather Statement | SJT | Jones, Nolan | 49 min |
| Mar 13, 8:19 PM CST | Severe Thunderstorm Warning | SJT | Coke, Runnels | 44 min |
| Mar 13, 8:23 PM CST | Special Weather Statement | SJT | Haskell | 37 min |
| Mar 13, 8:32 PM CST | Special Weather Statement | SJT | Irion | 43 min |
| Mar 13, 8:38 PM CST | Special Weather Statement | SJT | Callahan, Shackelford, Taylor | 52 min |
| Mar 13, 8:44 PM CST | Special Weather Statement | SJT | Runnels | 46 min |
| Mar 13, 9:01 PM CST | Special Weather Statement | SJT | Schleicher, Tom Green | 44 min |
| Mar 13, 9:12 PM CST | Special Weather Statement | SJT | Coleman | 63 min |
| Mar 13, 9:27 PM CST | Special Weather Statement | SJT | Sutton | 63 min |
| Mar 13, 9:29 PM CST | Special Weather Statement | SJT | Throckmorton | 61 min |
| Mar 13, 10:01 PM CST | Special Weather Statement | SJT | Menard, Schleicher | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.